1. Skip to navigation
  2. Skip to content
  3. Skip to secondary content



You and Your Health

Health Tip: Boosting Appetite During Chemotherapy

Health Tip: Boosting Appetite During Chemotherapy

Photo: A possible side effect of chemotherapy is loss of appetit, but eating well is important

Click Here to Enlarge Photo

Make eating easier

A possible side effect of chemotherapy is loss of appetite. But eating well is important to help your body stay strong during this time of physical and emotional stress.

The U.S. National Cancer Institute suggests ways to boost your appetite:

  * Eat at scheduled times each day, even if it means having just a small meal or a few bites of food.
  * Eat five or six small meals throughout the day, instead of forcing yourself to eat three big meals.
  * If your food tastes metallic, use plastic utensils and glass cookware.
  * Get a little exercise every day, even if it’s just a quick walk.
  * If solid food becomes difficult to swallow, have some soup or even a milkshake.
  * Drink fluids throughout the day, but avoid them during and just before a meal, so they don’t make you too full to eat.